MAUDE Adverse Event Report: ARTHREX, INC. PUNCH, MED 3.4MM, 15 DEG UP, STRAIGHT; ACCESSORIES, ARTHROSCOPIC

ARTHREX, INC. PUNCH, MED 3.4MM, 15 DEG UP, STRAIGHT; ACCESSORIES, ARTHROSCOPIC
Model Number PUNCH, MED 3.4MM, 15 DEG UP, STRAIGHT
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a meniscectomy surgery the central axis of the third device broke.According to the surgeon no harm for patient, operator or third party occurred.The surgery was finished successfully with the same devices.It was not necessary to switch the surgical technique or do a second surgery.Update 20-aug-2021: it was confirmed that the surgery took place in iran and one device broke inside the patient.All broken parts were retrieved from the patients body and no further complications occurred.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The complaint is confirmed.(1) unpackaged ar-12350 was received for investigation.Visual inspection revealed signs of wear and tear, including scratches and fading laser marks.Functional testing revealed the device is incapable of punching though the testing material.When the punch mechanism encounters resistance, it fails to close completely, even though the finger handle has traveled the full distance towards the thumb handle.Since the device was manufactured in or before july of 2015, the probable cause can be attributed to normal wear and tear.

Brand Name
PUNCH, MED 3.4MM, 15 DEG UP, STRAIGHT
Common Device Name
ACCESSORIES, ARTHROSCOPIC
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
vik bajnath
8009337001
MDR Report Key14469647
Report Number1220246-2022-04958
Device Sequence Number4975295
Product Code NBH
UDI-Device Identifier00888867005853
UDI-Public00888867005853
Combination Product (Y/N)N
Initial Reporter CountryIR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup
Report Date (Section B) 08/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPUNCH, MED 3.4MM, 15 DEG UP, STRAIGHT
Device Catalogue NumberAR-12350
Device Lot Number10083
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/03/2022
Supplement Date Received by Manufacturer05/03/2022
Initial Report FDA Received Date05/23/2022
Supplement Report FDA Received Date08/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown